Dynamic analysis of SEIR model for Covid-19 spread in Medan

Ruth Salisa Sihaloho, Hamidah Nasution


In this study, a mathematical model was studied on the population of the spread of Covid-19 in Medan which the model use an epidemic mathematical model, SEIR (Susceptible, Exposed, Infected, and Recovered). Next, we determine the basic reproduction number R0 using the next generation matrix and the equilibrium point which is analyzed using the Routh Hurwitz criteria. The disease-free equilibrium point is said to be locally asymptotically stable if R0<1 and the endemic equilibrium point is said to be locally asymptotically stable if R0>1. Numerical simulation of the model was carried out using real data on the number of Covid-19 cases in Medan and with the help of Maple software. Through the data obtained, the value of R0>1 indicates that Covid-19 at the time of the study was still contagious to other individuals. Furthermore, based on the simulation formed from the SEIR model with the given initial and parameters, it was found that the greater the contact rate or the transmission rate, the more spread the disease would be and the smaller the cure rate, the more the disease would spread.


Stability Analysis; SEIR Model; Covid-19; Basic Reproductive Numbers; Maple Software

Full Text:



R. Ghostine, M. Gharamti, S. Hassrouny, and I. Hoteit, “An Extended SEIR Model with Vaccination for Forecasting the COVID-19 Pandemic in Saudi Arabia Using an Ensemble Kalman Filter,” Mathematics, vol. 9, no. 6, p. 636, 2021. DOI: 10.3390/math9060636

Kemenkes, Pedoman Pencegahan dan Pengendalian Coronavirus Disease (Covid-19). Jakarta: https://covid19.go.id, 2020.

M. J. Keeling and K. T. Eames, “Networks and epidemic models,” Journal of The Royal Society Interface, vol. 2, no. 4, pp. 295–307, 2005. DOI: 10.1098/rsif.2005.0051

R. L. D. Morris W. Hirsch, Stephen Smale, Differential Equations, Dynamical Systems and an Introduction to Chaos, ser. Pure and Applied Mathematics. Elsevier USA, 2004. ISBN 0-12-349703-5. DOI: 10.1016/C2009-0-61160-0

M. Osman, I. Adu, and C. Yang, “A Simple SEIR Mathematical Model of Malaria Transmission,” Asian Research Journal of Mathematics, vol. 7, no. 3, pp. 1–22, 2017. DOI: 10.9734/ARJOM/2017/37471

S. Mwalili, M. Kimathi, V. Ojiambo, D. Gathungu, and R. Mbogo, “SEIR model for COVID-19 dynamics incorporating the environment and social distancing,” BMC Research Notes, vol. 13, no. 1, p. 352, 2020. DOI: 10.1186/s13104-020-05192-1

R. T. Vulandari, Metode Numerik: Teori, Kasus dan Aplikasi. Surabaya: Mavendra Pers, 2017.

Y. Y. Miftahul Jannah, Muhammad Ahsar Karim, “Analisis kestabilan model Seir untuk penyebaran Covid-19 dengan parameter vaksinasi,” BAREKENG: Jurnal Ilmu Matematika dan Terapan, vol. 15, no. 3, pp. 535–542, 2021. DOI: 10.30598/barekengvol15iss3pp535-542

S. L. Ross, Introduction to Ordinary Differential Equations. United State of America: John Wiley and Sons, 1989.

R. Resmawan, A. R. Nuha, and L. Yahya, “Analisis Dinamik Model Transmisi COVID-19 dengan Melibatkan Intervensi Karantina,” Jambura Journal of Mathematics, vol. 3, no. 1, pp. 66–79, 2021. DOI: 10.34312/jjom.v3i1.8699

R. Resmawan, L. Yahya, R. S. Pakaya, H. S. Panigoro, and A. R. Nuha, “Analisis Dinamik Model Penyebaran COVID-19 dengan Vaksinasi,” Jambura Journal of Biomathematics, vol. 3, no. 1, 2022. DOI: 10.34312/jjbm.v3i1.13176

S. Annas, M. Isbar Pratama, M. Rifandi, W. Sanusi, and S. Side, “Stability analysis and numerical simulation of SEIR model for pandemic COVID-19 spread in Indonesia,” Chaos, Solitons & Fractals, vol. 139, p. 110072, 2020. DOI: 10.1016/j.chaos.2020.110072

M. Rayungsari, M. Aufin, and N. Imamah, “Parameters Estimation of Generalized Richards Model for COVID-19 Cases in Indonesia Using Genetic Algorithm,” Jambura Journal of Biomathematics, vol. 1, no. 1, pp. 25–30, 2020. DOI: 10.34312/jjbm.v1i1.6910

H. S. Panigoro and E. Rahmi, “Global stability of a fractional-order logistic growth model with infectious disease,” Jambura Journal of Biomathematics, vol. 1, no. 2, pp. 49–56, 2020. DOI: 10.34312/jjbm.v1i2.8135

DOI: https://doi.org/10.34312/jjbm.v3i2.16878

Copyright (c) 2022 Ruth Salisa Sihaloho, Hamidah Nasution

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Jambura Journal of Biomathematics (JJBM) has been indexed by:


 Department of Mathematics, Faculty of Mathematics and Natural Science, Universitas Negeri Gorontalo
Jl. Prof. Dr. Ing. B. J. Habibie, Moutong, Tilongkabila, Kabupaten Bone Bolango 96554, Gorontalo, Indonesia
 Email: editorial.jjbm@ung.ac.id
 +6281356190818 (Call/SMS/WA)
 Jambura Journal of Biomathematics (JJBM) by Department of Mathematics Universitas Negeri Gorontalo is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.  Powered by Public Knowledge Project OJS.